Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 164, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 1:52 PM CDT for Jackson County, Smith County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 1:52 PM CDT (18:52 UTC)
- Expired
- Jul 4, 2001, 2:15 PM CDT
- In force
- 23 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Jackson County, TN, Smith County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 4, 12:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WUUS54 KOHX 041853 SVRBNA TNC087-159-041915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 152 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN TENNESSEE SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE * UNTIL 215 PM CDT * AT 151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF CARTHAGE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE 5 MILES NORTHEAST OF CARTHAGE AT 200 PM CDT. DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS $$ MAR LAT...LON 3646 8599 3630 8609 3614 8575 3634 8562
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:30 AM CDT, 3 hours 22 minutes earlier.
Area forecast discussion, Jul 4, 10:30 AM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1030 AM CDT WED JUL 4 2001 UPDATED ZFP TO BUMP THE POPS UP A LITTLE IN NORTHERN MIDDLE...GIVEN THE UPPER TROUGH APPROACHING FROM THE NORTHWEST. 00Z FWC PREDICTED 83F AT 15Z AND BNA REPORTED 82F...SO I BUMPED UP MAX TEMPS A NOTCH. .BNA...NONE. JLM
In the hours before
Local storm report, Jul 4, 1:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
145 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM 7SW SPRINGFIELD TN WIND DAMAGE
07/04/01 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN AND TREE ON
HOUSE AND TREES ON POWER
LINE
JLMThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Jul 4, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jul 4, 1:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jul 4, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 35 min |
| Jul 4, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
| Jul 4, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 30 min |
| Jul 4, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 24 min |
| Jul 4, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 23 min |
| Jul 4, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 23 min |
| Jul 4, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 13 min |
| Jul 4, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.